Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 36, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 29, 2024, 1:59 AM CDT for 4 counties in Texas. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2024, 1:59 AM CDT (06:59 UTC)
- Expired
- Apr 29, 2024, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 85 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:17 AM CDT | FLASH FLOOD | 1 Ne Kirbyville, TX | EM reports water over hwy 96 in Kirbyville. |
| Apr 29, 2:40 AM CDT | FLASH FLOOD | Kirbyville, TX | PIKT2 has reached minor flood indicating Pin Oak Creek is out of its banks. |
| Apr 29, 3:05 AM CDT | FLASH FLOOD | 2 Ene Silsbee, TX | Public reports flooding between Silsbee and Evadale. |
| Apr 29, 3:15 AM CDT | FLASH FLOOD | 3 Nne Buna, TX | Cypress Creek at BCYT2 reached minor flood stage at approx. 315 AM. |
| Apr 29, 3:40 AM CDT | FLASH FLOOD | 4 N Silsbee, TX | at 340 AM bank full was exceeded. Major flood stage is likely occurring as of 513 AM. This is Mill Creek. This floods the roadway. |
| Apr 29, 3:56 AM CDT | FLASH FLOOD | 7 Nw Wildwood, TX | Report that portions of CR 1700 are flooded. |
| Apr 29, 6:00 AM CDT | FLASH FLOOD | 1 Sse Kirbyville, TX | Report of water in Brookshire Brothers business in south Kirbyville. |
| Apr 29, 6:00 AM CDT | FLASH FLOOD | Warren, TX | Report of water inside church building in Warren. |
| Apr 29, 6:10 AM CDT | FLASH FLOOD | 5 N Silsbee, TX | UPDATE - Mill Creek @ Brownlea Road reached major flood stage with flooded roadway. |
| Apr 29, 7:48 AM CDT | FLASH FLOOD | 3 Nw Saratoga, TX | Drive TX reports portions of 787 between Saratoga and Thicket closed due to flood waters. |
| Apr 29, 7:50 AM CDT | FLASH FLOOD | 1 Sse Warren, TX | Man had to be recued from his property on Black Creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted.
645
WGUS54 KLCH 290659
FFWLCH
TXC199-241-351-457-291300-
/O.NEW.KLCH.FF.W.0036.240429T0659Z-240429T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
159 AM CDT Mon Apr 29 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Hardin County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
Southwestern Newton County in southeastern Texas...
Southeastern Tyler County in southeastern Texas...
* Until 800 AM CDT Monday.
* At 159 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lumberton, Silsbee, Kirbyville, Kountze, Fred, Evadale, Buna,
Wildwood, Call, Saratoga, Thicket, Caney Head, Village Mills, Mt.
Union, Magnolia Springs, Wrights Settlement, Honey Island, Trout
Creek, Devils Pocket and Old Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3064 9421 3084 9388 3070 9386 3071 9362
3068 9363 3064 9368 3059 9369 3057 9373
3054 9374 3052 9371 3048 9372 3044 9370
3043 9372 3039 9376 3034 9376 3027 9424
3026 9465 3049 9473 3049 9454 3059 9456
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
782 follow-up statements
611
WGUS74 KLCH 290721
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
221 AM CDT Mon Apr 29 2024
TXC199-241-351-457-291300-
/O.CON.KLCH.FF.W.0036.000000T0000Z-240429T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin TX-Jasper TX-Newton TX-Tyler TX-
221 AM CDT Mon Apr 29 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR HARDIN, SOUTHEASTERN JASPER, SOUTHWESTERN NEWTON AND
SOUTHEASTERN TYLER COUNTIES...
At 221 AM CDT, emergency management reported thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1 hour.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Lumberton, Silsbee, Kirbyville, Kountze, Fred, Evadale, Buna,
Wildwood, Call, Saratoga, Thicket, Caney Head, Village Mills, Mt.
Union, Magnolia Springs, Wrights Settlement, Honey Island, Trout
Creek, Devils Pocket and Old Salem.
Highway 96 in Kirbyville is flooded. Rapid rises are noted on Trout
Creek, which will likely exceed bankfull by 300 am cdt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3064 9421 3084 9388 3070 9386 3071 9362
3068 9363 3064 9368 3059 9369 3057 9373
3054 9374 3052 9371 3048 9372 3044 9370
3043 9372 3039 9376 3034 9376 3027 9424
3026 9465 3049 9473 3049 9454 3059 9456
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
78308
WGUS74 KLCH 291251
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
751 AM CDT Mon Apr 29 2024
TXC199-241-351-457-291301-
/O.EXP.KLCH.FF.W.0036.000000T0000Z-240429T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin TX-Jasper TX-Newton TX-Tyler TX-
751 AM CDT Mon Apr 29 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING FOR
HARDIN, SOUTHEASTERN JASPER, SOUTHWESTERN NEWTON AND SOUTHEASTERN
TYLER COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 700 PM CDT Monday for portions
of Louisiana and southeast Texas.
&&
LAT...LON 3064 9421 3084 9388 3070 9386 3071 9362
3068 9363 3064 9368 3059 9369 3057 9373
3054 9374 3052 9371 3048 9372 3044 9370
3043 9372 3039 9376 3034 9376 3027 9424
3026 9465 3049 9473 3049 9454 3059 9456
$$
78What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 1:29 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 29, 1:29 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
129 AM CDT Mon Apr 29 2024
...New UPDATE...
.UPDATE...
Issued at 119 AM CDT Mon Apr 29 2024
A line of showers and thunderstorms is ongoing across north
portions of the area. Large swaths of precipiation totals 3 to 6
inches have alread occurred with more rainfall to come. Shear
vectors aloft have aligned with the line, and combined with deep
moisture through 700 mb (as seen from 06Z RAOB), there will be
very little forward movement in the line in the next hours.
Where there is movement, expect strong wind gusts and isolated
tornadoes. Again, the main concern through the morning is flash
flooding, wind gusts and isolated tornadoes. Expect a deeper dive
into the extended forecast later in the morning.
11/Calhoun
&&
.SHORT TERM...
(Tonight through Tuesday night)
Wx map shows surface high pressure off the East Coast and a low
pressure trough across the Central Plains southward to Central
Texas. Over our region, the pressure gradient is slowly relaxing,
allowing for winds to diminish for all areas except the immediate
coastal parishes. Thus, have trimmed back the Wind Advisory for SE
TX and the I-10 corridor of Southern Louisiana.
Minor coastal flooding continuing with values peaking between 1.5
to 1.8 feet Mean Higher High Water (MHHW) earlier this morning
along the coast, and this afternoon across the Sabine and
Calcasieu basins. Considering the duration of these southeast
winds keeping tides 1-2 feet above astronomical tide over two days
now, sufficient infiltration into the marshes and low lying
coastal areas have likely occurred. Thus, will keep the ongoing
Coastal Flood Warning for Southern Jefferson & Orange Counties and
Cameron & Southern Calcasieu Parishes. Further east across
coastal Vermilion, Iberia, and St. Mary Parishes, tides reached
1.5 feet Mean Higher High Water (MHHW) during the times of high
tide. Thus, kept the ongoing Coastal Flood Advisory. With
southeast winds expected to diminish before next high tide cycle,
lower tides are expected. Therefore, the Coastal Flood Warnings
and Advisories will not be reissued for Monday.
The approaching longwave mid to upper level trough over Central
Plains southward to Texas expected to move slowly as the
shortwave within the base of the trough ejects northeastward
through Monday. Showers and thunderstorms have reformed across
Central and Northeast Texas. This area is expected to move across
Northeast Texas this evening, with development further southwest.
This area is expected to either maintain or redevelop as an MCS into
the overnight hours through Monday morning. Severe weather will be
possible, with the greatest risk across Inland SE TX late this
evening/early Monday morning. SPC has Enhanced Risk for Tyler &
Northern Jasper, and Slight Risk for remainder of area into
Central and Southern Louisiana, expect Marginal Risk over Lower
Acadiana. All modes of severe weather will be possible. The other
item will be the expected rainfall of 3 to 5 inches with locally
higher amounts through Monday evening. This areal extent has
shifted southward, thus have extended the Flood Watch southward as
well to include all of Southeast Texas and along the I-10
corridor northward across Central and Southern Louisiana. Did not
include Lafayette parish and the remainder of Lower Acadiana as
the totals here at this time only ranging from 1.5 to 2.0 inches.
Expect lingering moisture and lift to generate scattered showers
and thunderstorms for Tuesday, with chances around 30-40%.
Otherwise, south to southeast winds and above normal temperatures
expected to continue.
08/DML
&&
.LONG TERM...
(Wednesday through next Saturday)
Ample moisture will remain in the area during the mid to late week
period. No significant system is expected over the area Wednesday or
Thursday, however with the lack of any ridging locally and weak
disturbances aloft passing to the north, isolated to scattered
mainly diurnal showers and storms will be possible.
Friday into the weekend a weak front may move into the area. This
boundary may provide an uptick in coverage before washing out or
lifting back north late in the weekend.
05
&&
.AVIATION...
(06Z TAFS)
Issued at 1152 PM CDT Sun Apr 28 2024
A developing slowly advancing squall line will continue to move
across the region through the morning with individual showers and
thunderstorms developing ahead of it. Storms within the squall
line will have the potential to become severe with wind gusts in
excess of 60 MPH, large hail and torrential rainfall. TEMPO groups
reflect the best estimate for the squall line passage at each
terminal. Ceilings within the squall line will drop to IFR with
visibilities falling to 1/2 mile or less. Outside of storms,
breezy southerly gradient winds will continue through the morning
before weakening this afternoon. Ceilings will improve to VFR this
afternoon through tonight.
Jones
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 64 86 64 / 90 10 20 10
LCH 81 69 84 69 / 90 10 40 10
LFT 81 70 86 71 / 100 20 40 10
BPT 84 69 84 70 / 70 10 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ027>033-141>143-241>243.
TX...Flood Watch through this evening for TXZ180-201-259>262-515-516-
615-616.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ430-432-
435-436.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ450-
452-455-470-472-475.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...66In the hours before
Local storm report, Apr 29, 1:51 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
151 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM Flash Flood Jasper 30.92N 94.00W
04/29/2024 Jasper TX 911 Call Center
Sandy Creek at S Fletcher Street is out of
its banks making the roadway impassible.
&&
MKCLocal storm report, Apr 29, 1:52 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
152 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM Flash Flood Jasper 30.92N 94.00W
04/29/2024 Jasper TX 911 Call Center
Reports of water accumulating on roadways in
the city of Jasper. Roads are still passible
in high profile vehicles.
&&
MKCLocal storm report, Apr 29, 1:54 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
154 AM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM Tstm Wnd Gst 7 WNW Alexandria 31.33N 92.57W
04/29/2024 M62 MPH Rapides LA ASOS
ASOS station KAEX Alexandria.
&&
MKCThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:37 PM CDT | River Flood Watch | LCH | Hardin, Jasper | 6 hr |
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 27 days |
| Apr 28, 9:06 PM CDT | Wind Advisory | LCH | Jefferson, Orange | 3 hr |
| Apr 28, 10:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 30 min |
| Apr 28, 11:13 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
| Apr 28, 11:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 35 min |
| Apr 28, 11:54 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 8 hr |
| Apr 29, 12:13 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 32 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 6 hr |
| Apr 29, 1:52 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 38 min |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 31 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Newton | 3 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 26 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin | 21 days |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 33 min |
| Apr 29, 3:20 AM CDT | Flash Flood Warning | LCH | Newton | 8 hr |
| Apr 29, 3:27 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 48 min |
| Apr 29, 3:55 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Orange | 65 min |
| Apr 29, 4:00 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Orange | 46 min |
| Apr 29, 4:21 AM CDT | Tornado Warning | LCH | Orange | 24 min |
| Apr 29, 4:44 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 5 hr |
| Apr 29, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 39 min |
| Apr 29, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 26 min |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
| Apr 29, 7:27 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 12 hr |
| Apr 29, 9:35 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.